Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A generalized notion of boundary


Authors: W. H. Fleming and L. C. Young
Journal: Trans. Amer. Math. Soc. 76 (1954), 457-484
MSC: Primary 49.0X
DOI: https://doi.org/10.1090/S0002-9947-1954-0067377-7
MathSciNet review: 0067377
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] P. Alexandroff and H. Hopf, Topologie, Berlin, 1935.
  • [2] S. Banach, Théorie des opérations linéaires, Warsaw, 1932.
  • [3] L. Cesari, An existence theorem in the calculus of variations for integrals on parametric surfaces, Amer. J. Math. vol. 74 (1952) pp. 265-295. MR 0050187 (14:292b)
  • [4] W. Damköhler, Über indefinite Variationsprobleme, Math. Ann. vol. 110 (1935) pp. 230-283. MR 1512938
  • [5] W. Damköhler and E. Hopf, Über einige Eigenschaften von Kurvenintegralen und über die Aequivalenz von indefiniten mit definilen Variationsproblemen, Math. Ann. vol. 120 (1947-49) pp. 12-20. MR 0022660 (9:242e)
  • [6] J. M. Danskin, On the existence of minimizing surfaces in parametric double integral problems in the calculus of variations, Rivista Mat. Parma vol. 3 (1952) pp. 43-63. MR 0050186 (14:292a)
  • [7] W. V. D. Hodge, The theory and applications of harmonic integrals, Cambridge, 1941. MR 0051571 (14:500b)
  • [8] M. Krein and D. Milman, On extreme points of regularly convex sets, Studia Math. vol. 9 (1940) pp. 133-138. MR 0004990 (3:90a)
  • [9] S. Lefschetz, Algebraic topology, Amer. Math. Soc. Colloquium Publications, vol. 27, 1942. MR 0007093 (4:84f)
  • [10] E. J. McShane, Generalized curves, Duke Math. J. vol. 6 (1940) pp. 513-536. MR 0002469 (2:59d)
  • [11] D. Milman, Characteristics of extremal points of regularly convex sets, Doklady Akad. Nauk SSSR. N.S. vol. 57 (1947) pp. 119-122. MR 0022313 (9:192d)
  • [12] S. Saks, Theory of the integral, Warsaw, 1937.
  • [13] A. G. Sigalov, Two dimensional problems in the calculus of variations, Uspehi Mat. Nauk N.S. vol. 6 (1951) pp. 16-101. MR 0043400 (13:257d)
  • [14] L. C. Young, Generalized curves and the existence of an attained absolute minimum in the calculus of variations, Comptes Rendus de la Société des Sciences et des Lettres de Varsovie, Classe III, vol. 30 (1937) pp. 212-234.
  • [15] -, Generalized surfaces in the calculus of variations, Ann. of Math. vol. 43 (1942) pp. 84-103. MR 0006023 (3:249a)
  • [16] -, Generalized surfaces in the calculus of variations. II, Ann. of Math. vol. 43 (1942) pp. 530-544. MR 0006832 (4:49d)
  • [17] -, Some applications of the Dirichlet integral to the theory of surfaces, Trans. Amer. Math. Soc. vol. 64 (1948) pp. 317-335. MR 0026118 (10:109d)
  • [18] -, Surfaces paramétriques généralisées, Bull. Soc. Math. France vol. 79 (1951) pp. 59-85.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1954-0067377-7
Article copyright: © Copyright 1954 American Mathematical Society

American Mathematical Society